Discussions that mention accutane

Acne board


My fiance is in severe pain with cystic acne. We have finally broken down and said "let's go forward with Accutane". He (and I) are worried about the side effects of the drug on our chances to have a healthy baby. I know he should not get me pregnant during his treatment or 30 days after the last dose; however, what about a year from now? Has anyone heard anything about problems with reproduction or birth defects from previous users?

Thanks!
the chances of birth defects come from the high level of Vitamin A in your system from the Accutane at the time you are taking it. This level comes down to normal after getting off of the drug (I'd give it a few months to really get out of your system). I am not sure if the risk is the same for men as women though, but either way a year later your system will be free of the drug and there should be no problems. Good luck!